Worried about seizure

Hello I have a 2 year history of a faints and no cause was found I have had extensive cardiac and neurological testing to find the cause but no answers so I was diagnosed with vasa vagal syncope.

I have a reveal device implanted which records any abnormal heart rhythms when I am unconcious. I had this implanted with general anasthetic. The next after the procedure I fainted and the recording showed my heart slowing down then stopping I thought I finally had answers but the doctors said it was caused by the anasthetic. I did however start fludrocortisone 100 micrograms a day to stop me from fainting and it worked so they said but I am still having the ocassional faint I now faint every 6-8 months instead of every 2 weeks. :) I am concerned now though because I had a collapse the other day and I was reported shaking for 6 minutes. An ambulance was called and they said it was a seizure. They said it could be a hypoxic seizure if the heart wasn't beating but at hospital the device just showed my heart rate rising from 70 bpm to 170 bpm in sinus rhythm they told me it is normal and can go home and drink lots of water I felt like they were implying that I had a seizure because I was dehydrated but I wasnt. I am concerned that the doctors think they are ' fake ' or psychogenic seizures because all the test are normal and I did not wet myself or bite my tongue but I did get a carpet burn on my head. Please help with any advice!! Or ideas of what it could be

2 Replies

oldestnewest
  • Sometimes when someone faints they can experience twitching and jerking of the arms, legs and face and too often this is assumed to be due to epilepsy. This is called convulsive syncope, when the blood suddenly drains from the brain, the brain is irritated by lack of oxygen and lack of glucose from the blood and a 'seizure' can result.

    Perhaps the doctors did not explain very clearly, but they sent you home because you had experienced a syncope episode and had recovered, not because they thought you were 'faking'. If you need further guidance info@stars.org.uk

  • Thanky for your reply it makes a more sense now. I will talk with my doctor